• Welcome! It’s great to see you.

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    We are an actively moderated forum. We work hard to keep the forum safe.

    To access many more features and forums please register now

Going back to old Lamictal dose and not getting same relief?

A

Ako123

New member
Joined
Jun 28, 2020
Messages
4
Location
Wisconsin
Hi, I'm suffering from bipolar and dissociation disorder. I just started Lamictal to hopefully treat these disorders.

I started taking Lamictal over 2 months ago. I went up 25mg/week increments and then finally 50mg/10 days to get to 400mg. I was on 400mg for a few days when I had my check in with my psychiatrist.

I felt best at 250 mg and my psychiatrist told me to go down to 250 right away. I'm 11 days into it and I don't feel the effects that I felt before on 250mg.

It's honestly sort of devestating because I experienced significant relief at that dose and now I don't have it. I hate this waiting game where you try different things to see what works.

Does anyone have any experience with this scenario? Maybe since I jumped all the way from 400 to 250 my brain still has to calibrate itself to the lower dose?

Any advice or experience is appreciated. :)
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,052
Location
NZ
Yes I have bipolar and lamotrigine was the only drug that worked for the depression.
And we did need to keep adjusting the dose for the anxiety/agitation manic episodes
I am on 250mgs twice a day
It has been a life saver

I did have a severe reaction that only one in 10,000 people have.
They stopped it which was the worst experience I've ever had.
A miracle drug and it was taken away.
My pdoc and support nurse decided to carry on with close monitoring as I was going to end up dead anyway.
So finally my blood work went back to normal.
Yay for lamotrigine
Not too sure about dose but of the high dose worked than why almost halve it??
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
66
Location
London, UK
Lamictal takes 6-8 weeks to reach effective levels in the blood. In my experience it can even be longer than that. Bare in mind that you took a big jump from 400mg-250mg so its going to take a while for your brain to adjust itself to this dose. Stick with it for a month and try not to change the dose. If your still experiencing symptoms, speak to you pdoc.

This drug really works, it just takes time, honestly a lifesaver

Hope you feel better soon
 
A

Ako123

New member
Joined
Jun 28, 2020
Messages
4
Location
Wisconsin
Yes I have bipolar and lamotrigine was the only drug that worked for the depression.
And we did need to keep adjusting the dose for the anxiety/agitation manic episodes
I am on 250mgs twice a day
It has been a life saver

I did have a severe reaction that only one in 10,000 people have.
They stopped it which was the worst experience I've ever had.
A miracle drug and it was taken away.
My pdoc and support nurse decided to carry on with close monitoring as I was going to end up dead anyway.
So finally my blood work went back to normal.
Yay for lamotrigine
Not too sure about dose but of the high dose worked than why almost halve it??
I'm glad you were able to finally get on lamictal again. This is the 2nd med I've tried and it's been pretty great actually, a lot better then wellbutrin.

The higher doses were ok, but 250mg was the best at treating my systems oddly enough.

When I jumped from 400 to 250 the benefits of 250 seemed to go away, which sucks.
 
A

Ako123

New member
Joined
Jun 28, 2020
Messages
4
Location
Wisconsin
I've heard anywhere from 2-3 weeks to 3 months.

My fingers are crossed it's just my brain recalibration itself to a lower dosage.

It sucks that you don't really know how it's going to turn out; especially if you tasted relief before.

In addition to bipolar, I also have depersonalization and lamictal is one of the only drugs that can statistically treat it.

So I hope I experience relief again, especially from depersonalization since that's really hard to treat otherwise.
 
Top